Alert archive / Arizona / Wind Advisories in 2018
Wind Advisory 17, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Apr 12, 2018, 7:07 PM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2018, 7:07 PM MST (02:07 UTC)
- Expired
- Apr 12, 2018, 10:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3476 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
857 WWUS75 KFGZ 130207 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 707 PM MST Thu Apr 12 2018 AZZ011-013-014-040-130500- /O.EXP.KFGZ.DS.W.0001.000000T0000Z-180413T0200Z/ /O.EXP.KFGZ.HW.W.0002.000000T0000Z-180413T0200Z/ /O.NEW.KFGZ.WI.Y.0017.180413T0207Z-180413T0500Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Window Rock, Ganado, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Dilkon, and Kykotsmovi 707 PM MST Thu Apr 12 2018 ...WIND ADVISORY IN EFFECT UNTIL 10 PM MST THIS EVENING... ...DUST STORM WARNING HAS EXPIRED... ...HIGH WIND WARNING HAS EXPIRED... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect until 10 PM MST this evening. * TIMING...Gusty winds through late this evening. * WINDS...Southwest 30 to 45 mph with gusts to 65 mph. * Impacts...Be prepared for areas of reduced visibility in blowing dust. Winds this strong can make for hazardous driving conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ012-130315- /O.EXP.KFGZ.DS.W.0001.000000T0000Z-180413T0200Z/ /O.EXP.KFGZ.HW.W.0002.000000T0000Z-180413T0200Z/ Little Colorado River Valley in Coconino County- Including the cities of Wupatki N.M and .Tuba City 707 PM MST Thu Apr 12 2018 ...DUST STORM WARNING HAS EXPIRED... ...HIGH WIND WARNING HAS EXPIRED... Winds will remain gusty overnight but are expected to remain below advisory and warning criteria for most locations. $$ AZZ005-009-010-039-130315- /O.EXP.KFGZ.DS.W.0001.000000T0000Z-180413T0200Z/ /O.EXP.KFGZ.WI.Y.0016.000000T0000Z-180413T0200Z/ Marble and Glen Canyons- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Black Mesa Area- Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, and Navajo N.M. 707 PM MST Thu Apr 12 2018 ...DUST STORM WARNING HAS EXPIRED... ...WIND ADVISORY HAS EXPIRED... Winds will remain gusty overnight but are expected to remain below advisory and warning criteria for most locations. $$ AZZ017-130500- /O.EXP.KFGZ.HW.W.0002.000000T0000Z-180413T0200Z/ /O.NEW.KFGZ.WI.Y.0017.180413T0207Z-180413T0500Z/ White Mountains- Including the cities of Show Low, Greer, and Pinetop 707 PM MST Thu Apr 12 2018 ...WIND ADVISORY IN EFFECT UNTIL 10 PM MST THIS EVENING... ...HIGH WIND WARNING HAS EXPIRED... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect until 10 PM MST this evening. The High Wind Warning is no longer in effect. * TIMING...Winds persisting through late this evening. * WINDS...Southwest 20 to 30 mph with gusts to 50 mph. * IMPACTS...Winds this strong can make for hazardous driving conditions, especially for high profile vehicles. Areas of blowing dust will continue. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ004-006>008-015-016-018-037-038-130315- /O.EXP.KFGZ.WI.Y.0016.000000T0000Z-180413T0200Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Yavapai County Mountains-Western Mogollon Rim- Eastern Mogollon Rim-Northern Gila County- Yavapai County Valleys and Basins-Oak Creek and Sycamore Canyons- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Payson, Strawberry, Young, Cottonwood, Camp Verde, Cordes Junction, Bagdad, and Sedona 707 PM MST Thu Apr 12 2018 ...WIND ADVISORY HAS EXPIRED... Gusty winds will persist through the evening, but speeds are expected to remain below advisory criteria for most locations. $$
1 follow-up statement
937 WWUS75 KFGZ 130458 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 958 PM MST Thu Apr 12 2018 AZZ011-013-014-017-040-130600- /O.EXP.KFGZ.WI.Y.0017.000000T0000Z-180413T0500Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County-White Mountains- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Window Rock, Ganado, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Show Low, Greer, Pinetop, Dilkon, and Kykotsmovi 958 PM MST Thu Apr 12 2018 ...WIND ADVISORY WILL EXPIRE AT 10 PM MST THIS EVENING... Winds over east central Arizona will gradually shift to the northwest overnight as a cold front sweeps through the region. Winds will remain gusty, but speeds are forecast to remain below advisory thresholds. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 12, 3:23 PM MST, 3 hours 44 minutes earlier.
Area forecast discussion, Apr 12, 3:23 PM MST, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 323 PM MST Thu Apr 12 2018 .SYNOPSIS...Very strong southwest winds will persist into the early evening hours as a cold front moves across the northland. A shift to northwest to north winds will occur later tonight and into Friday. This will usher in cooler temperatures and winds will be gusty at times. Dangerous fire weather conditions are anticipated again Friday mainly south of I-40. Expect warming temperatures and lighter winds this weekend. Another bout of gusty southwest winds is becoming more likely Monday. && .DISCUSSION...Widespread southwesterly wind gusts of 50-70 mph are occurring across northern Arizona this afternoon. There have been reports of blowing dust across Navajo and Apache counties with visibilities reduced to near zero at times. Current advisory and warning products still remain on track and continue through 7pm this evening. This wind is in response to a cold front crossing the region. As the cold front crosses the region through the evening and overnight, expect winds to shift to the north- northwest and remain gusty. For Friday, expect below normal temperatures, gusty north- northwest winds and dry conditions. Consideration was given to issuing a wind advisory for areas along the New Mexico border, but felt winds would remain just below advisory criteria at this time. Critical fire weather conditions are still expected to develop around midday and persist through early evening for most areas south of I-40. A Red Flag Warning is in effect for this region from noon to 6pm Friday. The weekend will feature moderating temperatures and dry conditions as high pressure builds over the region. Winds will be lighter on Saturday, but shifting back to the southwest Sunday and becoming breezy again ahead of the next low pressure system. Another round of very strong winds is becoming more likely Monday as another dry cold front crosses the region. Critical fire weather conditions will also likely accompany this system. This might not be the last strong wind event of the week as long range models indicate another potential in the Wednesday-Thursday timeframe. && .AVIATION...For the 00Z package...VFR conditions will prevail over the next 24 hours under periods of high clouds. The strong southwesterly winds in Navajo and Apache counties will move out of the area by 06Z. Expect breezy northwest conditions into the morning hours, 10 kts gust 20 kts in Coconino and Yavapai counties and 20 kts gust 30 kts in Navajo and Apache counties. Northwest winds will pick up to 20 kts gust 30 kts across all northern Arizona in the afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A Red Flag Warning Friday for Yavapai, and southern Coconino, Navajo and Apache counties from Noon to 1800 MST. Expect much cooler weather Friday with gusty north-northwest winds and dry conditions. Dry, breezy conditions are expected Saturday. Sunday through Tuesday...Dry conditions with breezy southwest wind are expected Sunday. Another round of very strong winds and dry conditions are forecast Monday with Red Flag conditions likely. Breezy northwest winds over most of northern Arizona Tuesday. Strong westerly wind along the New Mexico boarder Tuesday could give rise to Red Flag conditions in the afternoon. && .FGZ WATCHES/WARNINGS/ADVISORIES...Red Flag Warning until 7 PM MST this evening FOR AZZ104>118- 137>140. Red Flag Warning from noon to 6 PM MST Friday FOR AZZ108-113>117- 137-138. Wind Advisory until 7 PM MST this evening FOR AZZ004>010-015-016- 018-037>039. Dust Storm Warning until 7 PM MST this evening FOR AZZ005- 009>014-039-040. High Wind Warning until 7 PM MST this evening FOR AZZ011>014-017- 040. && PUBLIC...TPS AVIATION...DB FIRE WEATHER...DB For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Local storm report, Apr 12, 3:51 PM MST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
351 PM MST THU APR 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM NON-TSTM WND GST 1 NNW SAINT JOHNS 34.52N 109.38W
04/12/2018 M61 MPH APACHE AZ ASOS
REPORTED AT ST JOHNS AIRPORT ARIZONA.
&&Local storm report, Apr 12, 4:21 PM MST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
421 PM MST THU APR 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM NON-TSTM WND GST HEBER-OVERGAARD 34.41N 110.57W
04/12/2018 M61 MPH NAVAJO AZ CO-OP OBSERVER
REPORTED AT HEBER-OVERGAARD.
&&Local storm report, Apr 12, 4:28 PM MST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
428 PM MST THU APR 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM NON-TSTM WND GST 3 NE SHOW LOW 34.26N 110.01W
04/12/2018 M59 MPH NAVAJO AZ ASOS
REPORTED AT SHOW LOW REGIONAL AIRPORT.
&&Local storm report, Apr 12, 4:49 PM MST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
449 PM MST THU APR 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM NON-TSTM WND GST NORTH RIM BRIGHT ANGEL 36.20N 112.06W
04/11/2018 M58 MPH COCONINO AZ MESONET
MESONET STATION QBAA3, NORTH RIM BRIGHT
ANGEL POINT.
&&
RRLocal storm report, Apr 12, 4:57 PM MST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
457 PM MST THU APR 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 AM NON-TSTM WND GST 1 W TWO GUNS 35.12N 111.10W
04/12/2018 M62 MPH COCONINO AZ MESONET
MESONET STATION AZT09, 1 W TWO GUNS.
&&
RRLocal storm report, Apr 12, 5:08 PM MST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
508 PM MST THU APR 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM NON-TSTM WND GST WINDOW ROCK AIRPORT 35.68N 109.05W
04/12/2018 M66 MPH APACHE AZ ASOS
ASOS STATION RQE, WINDOW ROCK AIRPORT.
&&
RRThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:18 PM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo | 102 min |
| Apr 13, 2:41 AM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo, Yavapai | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.